MAUDE Adverse Event Report: LEICA BIOSYSTEMS NUSSLOCH GMBH HISTOCORE PEARL

LEICA BIOSYSTEMS NUSSLOCH GMBH HISTOCORE PEARL
Catalog Number 14049350667
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/19/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation of the incident is currently underway and a follow up will be submitted should additional information become available following the investigation.
 
Event or Problem Description
On (b)(6) 2023, a customer reported to leica biosystems that on (b)(6) 2023 they experienced suboptimal tissue processing on their histocore pearl.As a result one (1) breast resection tissue sample was lost, and it is not possible to collect tissue from the patient again.
 
Additional Manufacturer Narrative
The investigation revealed the following: the instrument logs were analyzed by the lbs senior quality engineer.The broken sd (secure digital memory card) data from the defect electronic box has been recovered, and according to the log files, the leica quality engineer found the last log of the instrument was around at 20:35:46 pm on (b)(6) 2023.After that, all sensor and log data were gone.From the log on (b)(6) , the instrument was in normal working condition before the shutdown, without any errors or error codes.The leica quality engineer tried a variety of ways to recover the lost data, but this was not possible.Therefore, no root cause could be defined.

Brand Name
HISTOCORE PEARL
Common Device Name
HISTOCORE PEARL
Manufacturer (Section D)
LEICA BIOSYSTEMS NUSSLOCH GMBH
heidelbergerstrasse 17-19
nussloch, 69226
GM  69226
Manufacturer (Section G)
LEICA MICROSYSTEMS LTD. SHANGHAI
building 1, 258 jinzang road
shanghai,pudong, 20120 6
CH   201206
Manufacturer Contact
robert gropp
heidelbergerstr. 17-19
nussloch, 69226
GM   69226
MDR Report Key18159250
Report Number8010478-2023-00014
Device Sequence Number18142329
Product Code IEO
UDI-Device Identifier04049188198907
UDI-Public(01)04049188198907
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number14049350667
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2022
Supplement Date Received by Manufacturer03/06/2024
Initial Report FDA Received Date11/17/2023
Supplement Report FDA Received Date04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/11/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown